Discussions that mention atenolol

High & Low Blood Pressure board


[FONT="Comic Sans MS"]Can I take the lisinopril that my doctor prescribed while I am weaning off of the atenolol. My doctor keeps saying that since I am only on 25mg of atenolol I should not have to wean off, but I am not comfortable with that so I am cutting the atenolol in half at this point. The pharmacist says that I can, but I have to say that I am not too trusting of people that have not ever had to deal with this...
This is making me crazy!!! What would you do???
Thanks in advance for help!!!
Crazy[/FONT]
How large is your dose of lisinopril? If you reduce your dose of atenolol to 12.5mg you might not need a full dose of lisinopril as prescribed. Has your doctor started you on a low dose? Your true (not anticipated) blood pressure response is the main issue. Your med dosage should be based on that. You don't want your blood pressure getting too low. I hate it when it happens to me because it scares me so much. Some medications-such as calcium channel blockers (I have read) cause occassional hypotension even if they treat blood pressure to target 100% of the time without any problems. I guess these huge dips in blood pressure simply happen sometimes, just like the BP spikes.

I don't know what I'd do in your place besides being careful. I'd say do not underestimate the effect of a low dose of beta blocker. Many drugs have additive effect -when you take two meds with different modes of action at different receptor sites they might compliment each other's actions and actually have effects of higher doses of the same meds. Your plasma concentration of the drug is probably still considerable until cleared by your system.
How about giving your doctor a call and explaining the situation? He'd probably OK a temporary reduction of your dose of lisinopril. Good luck. I hope the lisinopril works out.

flowergirl